Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Burning pain in the groin radiating to the knee, difficulty in walking after rising from seated position. Had taken cotrizone shots in the groin, hip joint. Cause of recurring pain?

Have had a pain in the left groin area radiating down to my knee since Feb. 2012. The pain was moderate at first but when i leaned or bent over or rose from a seated position, I couldn t stand up straight because it felt like my bones where going to break if i tried to straighten up, like they were stuck together. I also had difficuly raising my leg very far without severe pain. It got so bad I went to an orthopaedist in April. They sent me for an MRI and all I got was there was some fluid in the groin area which could indicate a cyst or infection. The doctor gave me a cortizone shot in the groin area hoping that this would help. It didn t. Within 2 weeks I had to go back at which time he suggested that I have a shot of cortizone directly in my hip joint saying that if this helped, the pain was related to my hip. I had the shot by a radiologist in the hospital. I finally had relief from the pain, could bend over and walk up and down steps, and actually lift my leg, I felt total relief. This relief lasted 1 month, and then the pain started again. It was different this time. This time it is a burning pain in my groin radiating down to my knee. Several times when I have stood up from a seated position, I was unable to straighten my leg and could not bear weight on it for at least 10 minutes. I am not having that pain where my bones feel like they are going to break when I bend over; however, whenever I am rising from a seated position I am never sure anymore if I can walk because it is too painful when I try to put weight on my leg. Can you tell me what in the world is happening?
Asked On : Fri, 29 Jun 2012
Answers:  2 Views:  2498
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
Hi,
Thanks for writing in.
Given your symptoms, I would agree that your symptoms are indeed caused by a problem in the hip joint. I think we are either looking at some nerve compression or some infective pathology like tuberculosis. TB should particularly be considered if the pain becomes worse at night. I think a serum ELISA for antibodies against mycobacteria should be considered.
Another possibility could be a psoas abscess. Since you have the symptoms for quite some time now, I think another Xray or MRI would help us know where things stand at this point.
Hope this helps
Regards
Answered: Fri, 29 Jun 2012
I find this answer helpful
Dermatologist Dr. Pravin Banodkar's  Response
Hello
I would be pleased to answer your question.
With the recurrence of the pain , I feel that you do need an MRI of the Spine. There is a high possibility of the spine compressing certain nerves which is resulting in this kind of pain . The inability to stand up from the sitting position surely is a sign of an inflammation either in the spine or the hip.

You should get a repeat study of the spine and hip as that is the only way you will get to know what is going one. Secondly you should start Physical therapy from an Expert at least twice a week which will help you further as a part of a long term management
You will also need to take Calcium and Vitamin D3 as well as paracetamol 650mg as a pain killer along with the physical therapy( physiotherapy).

Thanks and take care
Answered: Fri, 29 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions